Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 14, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Dec 25, 2012, 3:15 AM CST for 46 counties in Texas. It took effect at Dec 25, 2012, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 3:15 AM CST (09:15 UTC)
- In effect from
- Dec 25, 2012, 12:00 PM CST
- Expired
- Dec 25, 2012, 9:03 PM CST
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS74 KFWD 250915 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 315 AM CST TUE DEC 25 2012 ...WIND ADVISORY IN EFFECT FOR ALL NORTH TEXAS THIS AFTERNOON AND THIS EVENING... .SYNOPSIS...WINDS WILL INCREASE BEHIND AN ARCTIC FRONT THAT WILL BLAST THROUGH THE REGION AROUND MIDDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL BE POSSIBLE...ESPECIALLY IN THE AREA WEST OF THE I-35 CORRIDOR. TO THE EAST OF I-35 CORRIDOR WINDS WILL BE SLIGHTLY LESS AT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251715- /O.NEW.KFWD.WI.Y.0014.121225T1800Z-121226T0600Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 315 AM CST TUE DEC 25 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...NORTHWEST WINDS NEAR 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. LIGHT WEIGHT OUTDOOR OBJECTS AND HOLIDAY DECORATIONS MAY BE BLOWN LOOSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
3 follow-up statements
334 WWUS74 KFWD 251709 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1109 AM CST TUE DEC 25 2012 ...WIND ADVISORY IN EFFECT FOR ALL NORTH TEXAS THIS AFTERNOON AND THIS EVENING... .SYNOPSIS...WINDS WILL INCREASE BEHIND AN ARCTIC FRONT THAT WILL BLAST THROUGH THE REGION THROUGH EARLY AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL BE POSSIBLE...ESPECIALLY IN THE AREA WEST OF THE I-35 CORRIDOR. TO THE EAST OF I-35 CORRIDOR...WINDS WILL BE SLIGHTLY LESS AT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260115- /O.CON.KFWD.WI.Y.0014.121225T1800Z-121226T0600Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1109 AM CST TUE DEC 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THIS AFTERNOON AND EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. LIGHT WEIGHT OUTDOOR OBJECTS AND HOLIDAY DECORATIONS MAY BE BLOWN LOOSE. BLOWING SNOW IS POSSIBLE ALONG AND NORTH OF I-20 AND I-30 WHERE SNOW WILL BE FALLING THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
077 WWUS74 KFWD 260105 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 705 PM CST TUE DEC 25 2012 ...WIND ADVISORY IN EFFECT FOR ALL NORTH TEXAS THROUGH MIDNIGHT... TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260600- /O.CON.KFWD.WI.Y.0014.000000T0000Z-121226T0600Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 705 PM CST TUE DEC 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THIS AFTERNOON AND EVENING. * WINDS...NORTHWEST WINDS 25 MPH WITH HIGHER GUSTS. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS...PARTICULARLY FOR HIGH PROFILE VEHICLES. LIGHT WEIGHT OUTDOOR OBJECTS AND HOLIDAY DECORATIONS MAY BE BLOWN LOOSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON ICY ROADS. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS HOLIDAY DECORATIONS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ CAVANAUGH
888 WWUS74 KFWD 260303 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 903 PM CST TUE DEC 25 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260415- /O.CAN.KFWD.WI.Y.0014.000000T0000Z-121226T0600Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 903 PM CST TUE DEC 25 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 20 MPH THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS MAY CONTINUE TO GUST TO 25 TO 30 MPH AT TIMES OVERNIGHT. $$ CAVANAUGH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 11:50 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 24, 11:50 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1150 PM CST MON DEC 24 2012 .AVIATION... /06Z TAFS/ CONCERNS...THREAT FOR THUNDER OVERNIGHT AND EARLY TUESDAY MORNING. CHANGE OVER TO SNOW IN THE DFW METROPLEX TUESDAY AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS TUESDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. WIDESPREAD LIGHT SHOWERS ARE ALREADY DEVELOPING ACROSS THE REGION AND MVFR STRATUS IS SPREADING NORTH INTO WACO. THE METROPLEX TAF SITES WILL REMAIN VFR UNTIL THE PRECIPITATION INCREASES BY 08-09Z BUT WACO WILL CONTINUE IN MVFR THROUGH THE NIGHT. EXPECT SHOWERS AND SCATTERED THUNDERSTORMS TO OCCUR THROUGH THE OVERNIGHT HOURS WITH REDUCED VISIBILITIES AND MVFR CIGS. THE POTENTIAL FOR THUNDER IS HIGHER AT WACO AND SOME SEVERE STORMS ARE POSSIBLE AROUND THE WACO AREA AS WELL...WITH A THREAT FOR HAIL. LATEST GUIDANCES SUGGEST THE SHOWER ACTIVITY COULD BECOME HEAVIER CLOSER TO DAYBREAK AS AN UPPER LEVEL LOW GETS CLOSER TO THE REGION AND LIFT INCREASES. THIS COULD RESULT IN TEMPORARY IFR CONDITIONS AT ALL TAF SITES DURING PERIODS OF HEAVY SHOWERS AND/OR THUNDERSTORMS. THE PRECIPITATION WILL CONTINUE FOR MOST OF THE DAY WITH A CHANGE OVER TO SNOW IN THE DFW METROPLEX IN THE EARLY TO MID AFTERNOON HOURS. THERE COULD ALSO BE A BRIEF WINDOW OF SLEET MIXED IN AS WELL BEFORE THE CHANGE OVER TO ALL SNOW. THE SNOW WILL LAST FOR A FEW HOURS AND ACCUMULATIONS UP TO AN INCH ARE POSSIBLE. AT THIS SAME TIME...A STRONG FRONT WILL SWEEP ACROSS THE METROPLEX RESULTING IN VERY STRONG NORTHWEST WINDS. THE WINDS COULD CAUSE BLOWING SNOW THAT COULD REDUCE VISIBILITIES. CONDITIONS OVERALL SHOULD INCREASE IN THE EVENING HOURS AS THE SYSTEM MOVES EAST...BUT THE STRONG WINDS WILL CONTINUE OVERNIGHT. AT KACT...THE PRECIPITATION IS EXPECTED TO REMAIN ALL LIQUID... ENDING DURING THE AFTERNOON HOURS. THE FRONT WILL ARRIVE AROUND MIDDAY. THERE IS A SMALL CHANCE FOR SOME FLURRIES BUT THE POTENTIAL IS FAIRLY LOW. CEILINGS SHOULD IMPROVE AT ALL SITES TUESDAY EVENING BUT THERE IS A POTENTIAL THAT THE MVFR CIGS BEHIND THIS SYSTEM COULD HOLD IN LONGER THAN IS IN THE CURRENT TAF FORECAST. 82/JLD && .UPDATE... WE HAVE ANALYZED THE 00Z UPPER AIR DATA AND HAVE WATCHED THE SURFACE OBS CLOSELY FOR SIGNS OF ANY DISCREPANCIES BETWEEN THEM AND THE MODEL DATA. THE BIG THING THAT STANDS OUT ARE THAT THE SURFACE LOW IN NORTHEAST NEW MEXICO AT 6PM WAS ABOUT 80 MILES FARTHER SOUTH THAN ALL OF THE MODELS HAD FORECAST 24 HOURS AGO. WHEN DEALING WITH A SWINGING/DIGGING UPPER LEVEL SYSTEM...THE SURFACE PRESSURE PATTERN AND PRESSURE TENDENCIES OFFER ENORMOUS CLUES ON THE FUTURE TRACK OF A POTENTIAL VORTICITY ANOMALY BEFORE IT CLOSES OFF TO BECOME A FULL FLEDGED UPPER LOW. THE 3PM AND 6PM SURFACE ANALYSIS SHOWED A LARGE REGION OF PRESSURE FALLS ACROSS NEW MEXICO AND WEST TEXAS IN ADVANCE OF THE SYSTEM. GIVEN THE ORIENTATION OF THE PRESSURE FALLS AND LOCATION OF THE SURFACE LOW...IT CAN BE DETERMINED WITHOUT EVEN LOOKING AT A FORECAST MODEL THAT THE UPPER LOW HAS NOT FINISHED DIGGING SOUTH. THE BIG QUESTION IS HOW FAR SOUTH WILL THE UPPER LOW MAKE IT BEFORE IT BEGINS TO SWING BACK TO THE NORTHEAST. AT THIS HOUR PRESSURE FALLS CONTINUE IN THE REGION FROM LUBBOCK TO MIDLAND...WITH ANOTHER PRESSURE FALL AREA DEVELOPING IN SOUTHEAST TEXAS. EXTRAPOLATING SUGGESTS THE UPPER LOW WILL TRACK JUST SOUTH OF LUBBOCK BY SUNRISE AND TO NEAR WACO BY SUNSET. AS THE LOW APPROACHES WACO...A WARM FRONT WILL BE ORGANIZING OUT OF THE WEAK STATIONARY FRONT CURRENTLY ANALYZED FROM SAN ANTONIO TO HOUSTON. BAROCLINIC QG THEORY SUGGESTS THAT ONCE LOW LEVEL WARM ADVECTION BEGINS IN EARNEST ACROSS SOUTHEAST TEXAS BY MORNING...IT WILL INDUCE HEIGHT RISES TO THE SOUTHEAST OF OUR UPPER LOW WHICH WILL CAUSE THE LOW TO CLOSE OFF AND FINISH DIGGING SOUTH...AND START ITS GRADUAL TURN TO THE NORTHEAST. TOMORROW EVENING I WOULD EXPECT THE LOW TO TRACK FROM NEAR WACO TO NEAR SHREVEPORT. IN SUMMARY THE USUAL MEDIUM RANGE MODELS APPEAR TO BE A LITTLE TOO FAR NORTH WITH THE TRACK OF THE UPPER LOW. OUR EXPECTATIONS FOR THE TRACK OF THE LOW ALIGN WELL WITH THE RAP FORECAST WHICH IS TO THE SOUTH OF ALL OTHER MODELS...SO WE WILL USE THE RAP HEAVILY. OUR FORECAST HAS BEEN ON THE SOUTHERLY SIDE AND SNOWIER SIDE OF THE MODEL GUIDANCE. SO ALTHOUGH WE ARE SEEING AN EVEN MORE SOUTHERLY TRACK COME TO FRUITION...THIS DOES NOT NECESSARILY MEAN THE FORECAST SNOW AMOUNTS NEED TO BE AMENDED MUCH. THIS IS IN PART DUE TO THE DIFFICULTY IN GETTING THE COLDER/SUBFREEZING AIR FARTHER SOUTH BEFORE THE PRECIPITATION ENDS. THE EXCEPTION IS THE NORTHWEST ZONES WHERE THE MORE SOUTHERLY TRACK SUGGESTS MORE PRECIP WILL FALL IN SUBFREEZING AIR. DUE TO THE TERRAIN EFFECTS HERE...COLD AIR HAS AN EASY TIME GETTING INTO OUR NORTHWEST ZONES WHEN WE HAVE A NORTH/NORTHEAST SURFACE WIND. HAVE EXPANDED THE SNOW ADVISORY TO INCLUDE YOUNG/JACK/WISE COUNTIES...AND HAVE INCREASED SNOW TOTALS TO THE 2-4 INCH RANGE FROM BOWIE TO SHERMAN. THE NORTHEAST ZONES LIKELY WONT SWITCH TO SNOW UNTIL LATE AFTERNOON...AS COLD AIR WILL HAVE TROUBLE MOVING IN AT THE SURFACE DUE TO THE LEE SHADOW WARMING EFFECT OF THE OZARK PLATEAU. MOST OF THE SNOW THAT OCCURS THERE WILL BE AFTER 6 PM AND WILL BE HIGHLY DEPENDENT ON WHETHER MESOSCALE BANDING CAN SET UP IN THE WAKE OF THE UPPER LOW. THE NEW NAM HAS FINALLY FORECAST SOME SIGNIFICANT BANDING TO OCCUR...THUS WILL LEAVE THE ADVISORY ALONE IN THIS AREA...BUT CONFIDENCE IS A LITTLE LOWER IN THE NORTHEAST ZONES FOR 2+ INCHES OF SNOW. FARTHER TO THE SOUTH OF THE ADVISORY...FOR THE I-20 CORRIDOR AND INCLUDING THE METROPLEX...THERE IS NOW HIGH CONFIDENCE THAT SNOW WILL OCCUR. HOWEVER ALL INDICATIONS ARE THAT IT WILL STILL BE A BRIEF 1-3 HOUR EVENT WITH NOT ENOUGH TIME TO GET ACCUMULATIONS OVER AN INCH. IT MUST BE STRESSED THAT WITH TEMPERATURES FALLING INTO THE 20S BY SUNSET...ANY APPRECIABLE MOISTURE REMAINING ON BRIDGES...OVERPASSES AND EVEN SURFACE STREETS WILL LIKELY RE- FREEZE INTO BLACK ICE. ALTHOUGH WE ARE USING 1+ INCH AS CRITERIA FOR THE COUNTIES IN THE WINTER WEATHER ADVISORY AREA...WE MAY EXPAND THE ADVISORY SOUTH INTO THE METROPLEX OVERNIGHT DUE SOLELY TO TRAVEL IMPACTS. FINALLY CONCERNING THE SEVERE WEATHER THREAT. WITH A MORE SOUTHERLY TRACK OF THE UPPER LOW...THIS MEANS THERE IS LESS OF A CHANCE OF THE WARM FRONT MAKING IT INTO THE SOUTHEAST CWA TONIGHT AS IT WILL LIKELY STAY SOUTHEAST OF THE AREA. ELEVATED THUNDERSTORMS ARE STILL EXPECTED TO RAPIDLY INCREASE IN COVERAGE AFTER 3 AM...WITH ELEVATED INSTABILITY HIGH ENOUGH FOR A FEW SEVERE HAIL STORMS SOUTH OF I-20. HAVE TONED DOWN THE DAMAGING WIND AND TORNADO THREAT FROM OUR PRODUCTS...BUT WE WILL CONTINUE TO ADVERTISE HAIL STORMS POSSIBLE LATE TONIGHT AND EARLY TOMORROW MORNING. TR.92 && .PREV DISCUSSION... /ISSUED 301 PM CST MON DEC 24 2012/ OUR CHRISTMAS DAY/NIGHT WINTER STORM IS TAKING SHAPE OVER THE INTERIOR WEST THIS AFTERNOON. IT WILL MOVE SOUTHEAST OVERNIGHT AND SHOULD DEVELOP A CLOSED CIRCULATION AS IT ENTERS THE SOUTHWESTERN PANHANDLE BY DAYBREAK CHRISTMAS. ALTHOUGH TODAY/S MODEL SOLUTIONS CONTINUE TO SHOW SLIGHT TIMING AND TRACKING DIFFERENCES...THE AGREEMENT AND CONSENSUS BETWEEN THE GFS AND THE ECMWF HAVE BEEN AND CONTINUE TO BE THE PREFERRED SOLUTION FOR THIS STORM. THE 500MB CENTER SHOULD TRACK ALONG I-20 BETWEEN ABILENE AND DFW THEN JUST SOUTH OF I-30 FROM DFW TO TEXARKANA. IF THE TRACK IS 30 MILES SOUTH OR NORTH OF OUR FORECAST THEN IMPACTS WILL ALSO SHIFT ACCORDINGLY. LAST NIGHTS FRONT IS LOCATED FROM NORTH OF HOUSTON TO NEAR SAN ANTONIO TO AROUND FORT STOCKTON. SURFACE CYCLOGENESIS WILL BEGIN OVERNIGHT ALONG THIS FRONT AND TRACK EAST ALONG THE FRONT. WE ARE EXPECTING A WARM FRONT TO LIFT THROUGH THE SOUTHERN AND SOUTHEAST COUNTIES LATE TONIGHT AND THROUGH THE EAST-CENTRAL COUNTIES EARLY CHRISTMAS MORNING AS THE SURFACE LOW SLIDES EAST. CONVECTION WILL BEGIN OVERNIGHT AS THE ELEVATED WARM FRONT PUSHES NORTHWARD. STRONG UPPER DYNAMICS AND MID LEVEL INSTABILITY WILL LEAD TO SOME STRONG TO SEVERE THUNDERSTORMS BEFORE AND AFTER DAYBREAK. HAIL WILL BE THE MAIN THREAT BUT DAMAGING WIND CAN BE EXPECTED ALONG AND SOUTH OF THE SURFACE BOUNDARY. AS FOR TORNADOES...STORMS MOVING OVER THE SURFACE BOUNDARY WILL EXPERIENCE AN INCREASE IN STORM-RELATIVE HELICITY AND BRIEF TORNADOES ARE POSSIBLE. THE SEVERE WEATHER THREAT SHOULD MOVE INTO EAST TEXAS BY LATE MORNING. COLD ARCTIC AIR HAS BEEN BUILDING OVER THE NORTHERN AND CENTRAL PLAINS AND WILL SURGE INTO NORTH TEXAS BEHIND THE EXITING SURFACE LOW. THIS WILL RESULT IN RAIN TRANSITIONING TO SNOW WEST TO EAST ALONG AND NORTH OF I-20 FROM LATE MORNING (NW) THROUGH MID AFTERNOON (NE). WE STILL EXPECT 1-3 INCHES OVER THE NORTHERN TWO ROWS OF COUNTIES WITH THE HIGHEST AMOUNTS GENERALLY EAST OF A SHERMAN TO GREENVILLE LINE. WOULD NOT BE SURPRISED IF A BAND OF HEAVIER SNOW OCCURRED OVER THE NORTHEAST COUNTIES AROUND PARIS WHERE THE 700MB FRONTOGENESIS IS MORE LIKELY TO ENHANCE THE WRAP-AROUND BANDING. THE SNOW IS EXPECTED TO END OVER THE NORTHEAST BY MIDNIGHT. SNOW ACROSS OKLAHOMA AND WESTERN ARKANSAS COULD TOTAL 4-8 INCHES...AND TRAVEL NORTH OF THE RED RIVER OR INTO WESTERN ARKANSAS WILL BE TREACHEROUS CHRISTMAS DAY THROUGH WEDNESDAY. A WIND ADVISORY WILL BE NEEDED CHRISTMAS AFTERNOON AND NIGHT AS NORTH WINDS BLOW 20-30 MPH WITH GUSTS TO 40MPH. BLOWING SNOW WILL BE POSSIBLE IN THE AFTERNOON AND OVERNIGHT HOURS WHERE SNOW HAS OCCURRED. IT WILL BE BITTERLY COLD ON CHRISTMAS NIGHT WITH WIND CHILLS IN THE LOWER SINGLE DIGITS AND TEENS. ALSO ANY MOISTURE REMAINING ON ROADWAYS CHRISTMAS EVENING WILL FREEZE OVERNIGHT SO WEDNESDAY MORNING COMMUTERS NEED TO BE ALERT FOR ICY SPOTS. COLD AND DRY FOR WEDNESDAY. TEMPERATURES MODERATE ON THURSDAY AS WINDS RETURN SOUTH. ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY WITH A CHANCE OF SHOWERS OVER THE CENTRAL AND EASTERN COUNTIES. TEMPERATURES BEHIND THIS FRONT WILL NOT BE AS COLD...BUT WILL KEEP HIGHS/LOWS BELOW NORMAL OVER THE WEEKEND. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 42 46 21 35 21 / 50 70 10 5 5 WACO, TX 43 53 23 42 18 / 60 50 10 5 5 PARIS, TX 40 43 21 31 15 / 50 80 40 10 5 DENTON, TX 38 42 20 31 17 / 50 80 10 5 5 MCKINNEY, TX 41 43 22 31 16 / 50 80 20 10 5 DALLAS, TX 43 46 22 36 23 / 50 70 10 5 5 TERRELL, TX 43 48 24 35 18 / 50 80 20 10 5 CORSICANA, TX 44 52 23 40 21 / 60 70 10 5 5 TEMPLE, TX 47 56 23 43 20 / 70 40 10 5 5 MINERAL WELLS, TX 38 41 17 35 18 / 50 60 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM NOON TO 9 PM CST TUESDAY FOR TXZ091>095-100>107. && 82/92
Hazardous weather outlook, Dec 24, 7:43 PM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 743 PM CST MON DEC 24 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 743 PM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF NORTH TEXAS AFTER MIDNIGHT. STRONG TO SEVERE STORMS CONTAINING LARGE HAIL WILL BE POSSIBLE SOUTH OF I-20. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH NOON ON CHRISTMAS DAY. THE SEVERE WEATHER THREAT SOUTH OF I-20 WILL END FROM WEST TO EAST DURING THE MORNING HOURS. HAIL WILL BE THE MAIN THREAT...BUT DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE POSSIBLE SOUTHEAST OF A TEMPLE TO ATHENS LINE. A WINTER STORM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS CHRISTMAS DAY. RAIN WILL TRANSITION TO SNOW MAINLY ALONG AND NORTH OF THE I-20 CORRIDOR. THE GREATEST LIKELIHOOD OF ACCUMULATING SNOW WILL OCCUR NORTH OF INTERSTATE 20...WITH AREAS NORTH OF HIGHWAY 380 SEEING THE HIGHEST ACCUMULATIONS. SNOWFALL ACCUMULATIONS BETWEEN 1 TO 3 INCHES WILL BE POSSIBLE NORTH OF A GRAHAM...DENTON...SULPHUR SPRINGS LINE. IN ADDITION TO THE POSSIBLE SNOWFALL ACROSS THE NORTH...VERY STRONG NORTHWEST WINDS 25 TO 35 MPH WITH HIGHER GUSTS WILL OCCUR CHRISTMAS AFTERNOON...ALONG WITH RAPIDLY FALLING TEMPERATURES. WIND CHILL READINGS IN THE TEENS AND SINGLE DIGITS ARE EXPECTED CHRISTMAS NIGHT INTO WEDNESDAY MORNING. ICY ROADS WILL ALSO BE POSSIBLE CHRISTMAS NIGHT AND ON WEDNESDAY MORNING WHERE ANY MOISTURE REFREEZES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH AND EAST OF A LAMPASAS...TO DALLAS...TO CANTON LINE AFTER MIDNIGHT.
In the hours before
Special weather statement, Dec 25, 1:38 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 AM CST TUE DEC 25 2012
TXZ103-118-119-250800-
DALLAS TX-DENTON TX-TARRANT TX-
138 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DALLAS COUNTY
SOUTHERN DENTON COUNTY
TARRANT COUNTY
AT 137 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF FORT WORTH...MOVING NORTHEAST AT
30 MPH. ANOTHER STRONG STORM WAS NEAR ARLINGTON ALSO MOVING
NORTHEAST AT 30 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS AS THEY MOVE ACROSS NORTH FORT WORTH AND WESTERN DALLAS.
LAT...LON 3307 9684 3256 9696 3271 9751 3299 9742
3299 9740 3305 9740 3316 9736
TIME...MOT...LOC 0737Z 214DEG 25KT 3282 9731Special weather statement, Dec 25, 1:53 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
153 AM CST TUE DEC 25 2012
TXZ119-120-250830-
DALLAS TX-ROCKWALL TX-
153 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN DALLAS COUNTY
ROCKWALL COUNTY
AT 154 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER HUTCHINS...MOVING NORTHEAST AT 45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...FATE...
GARLAND...HEATH...HUTCHINS...MESQUITE...ROCKWALL...ROWLETT...ROYSE
CITY...SACHSE...SUNNYVALE AND WILMER.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3298 9630 3296 9630 3281 9643 3281 9652
3271 9652 3255 9666 3267 9682 3299 9667
TIME...MOT...LOC 0754Z 220DEG 39KT 3268 9667
92Special weather statement, Dec 25, 3:01 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 AM CST TUE DEC 25 2012
TXZ105-250930-
HUNT TX-
301 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN HUNT COUNTY
AT 301 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF GREENVILLE...MOVING NORTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...COMMERCE AND
GREENVILLE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3305 9587 3301 9611 3315 9625 3336 9611
3336 9586
TIME...MOT...LOC 0901Z 230DEG 39KT 3316 9612The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 1:38 AM CST | Special Weather Statement | FWD | Tarrant | 22 min |
| Dec 25, 1:53 AM CST | Special Weather Statement | FWD | Rockwall | 37 min |
| Dec 25, 3:01 AM CST | Special Weather Statement | FWD | Hunt | 29 min |
| Dec 25, 3:13 AM CST | Winter Storm Warning | FWD | Cooke, Fannin, Grayson, Lamar, Montague | 15 hr |
| Dec 25, 4:02 AM CST | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Dec 25, 4:33 AM CST | Special Weather Statement | FWD | Hood | 27 min |
| Dec 25, 4:38 AM CST | Severe Thunderstorm Warning | FWD | Hood, Parker | 37 min |
| Dec 25, 4:46 AM CST | Special Weather Statement | FWD | Denton | 29 min |
| Dec 25, 4:53 AM CST | Special Weather Statement | FWD | Erath, Palo Pinto | 37 min |
| Dec 25, 5:15 AM CST | Special Weather Statement | FWD | Comanche | 30 min |
| Dec 25, 5:18 AM CST | Special Weather Statement | FWD | Ellis | 27 min |
| Dec 25, 5:25 AM CST | Special Weather Statement | FWD | Tarrant | 35 min |
| Dec 25, 5:38 AM CST | Special Weather Statement | FWD | Erath | 37 min |
| Dec 25, 5:42 AM CST | Special Weather Statement | FWD | Hood, Parker | 33 min |
| Dec 25, 5:44 AM CST | Special Weather Statement | FWD | Wise | 31 min |
| Dec 25, 5:55 AM CST | Special Weather Statement | FWD | Navarro | 35 min |
| Dec 25, 5:58 AM CST | Special Weather Statement | FWD | Kaufman | 32 min |
| Dec 25, 6:02 AM CST | Special Weather Statement | FWD | Hill | 28 min |
| Dec 25, 6:25 AM CST | Special Weather Statement | FWD | Robertson | 35 min |
| Dec 25, 6:31 AM CST | Special Weather Statement | FWD | Somervell | 29 min |
| Dec 25, 6:49 AM CST | Special Weather Statement | FWD | Coryell | 26 min |
| Dec 25, 6:51 AM CST | Special Weather Statement | FWD | Falls | 24 min |
| Dec 25, 6:55 AM CST | Special Weather Statement | FWD | Robertson | 35 min |
| Dec 25, 7:20 AM CST | Special Weather Statement | FWD | Limestone | 25 min |
| Dec 25, 7:27 AM CST | Special Weather Statement | FWD | Leon | 33 min |
| Dec 25, 7:31 AM CST | Special Weather Statement | FWD | Cherokee | 29 min |
| Dec 25, 7:45 AM CST | Severe Thunderstorm Warning | FWD | Leon | 45 min |
| Dec 25, 8:06 AM CST | Special Weather Statement | FWD | Anderson | 24 min |
| Dec 25, 8:14 AM CST | Special Weather Statement | FWD | Falls, Limestone, Navarro, Robertson | 31 min |
| Dec 25, 8:24 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 51 min |
| Dec 25, 9:02 AM CST | Special Weather Statement | FWD | Leon | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.